Alert archive / Iowa / Flood Watches in 2006

Flood Watch 2, NWS Sioux Falls, SD

April 6, 200610 counties in Iowa; Clay County, Union County, Yankton County, South Dakota; Dakota County, Dixon County, Nebraska

NWS Sioux Falls, SD issued this flood watch at Apr 6, 2006, 3:39 AM CDT for 10 counties in Iowa; Clay County, Union County, Yankton County, South Dakota; Dakota County, Dixon County, Nebraska. It took effect at Apr 6, 2006, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2006, 3:39 AM CDT (08:39 UTC)
In effect from
Apr 6, 2006, 7:00 PM CDT
Expired
Apr 7, 2006, 4:16 AM CDT
In force
9 hr
Issued by
NWS Sioux Falls, SD
Flood severity
None

Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Clay County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 100 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1562 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KFSD 060839
FFAFSD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
339 AM CDT THU APR 6 2006

.LOW PRESSURE WILL MOVE THROUGH THE CENTRAL PLAINS TODAY AND
TONIGHT...WITH SHOWERS AND THUNDERSTORMS DEVELOPING THIS MORNING
OVER NORTHEASTERN NEBRASKA...SOUTHEASTERN SOUTH DAKOTA...AND
NORTHWESTERN IOWA. THE THUNDERSHOWER ACTIVITY WILL DIMINISH SOME
BY LATE IN THE MORNING. SHOWERS AND THUNDERSTORMS WILL THEN REDEVELOP
AND BECOME MORE WIDESPREAD BY LATER THIS AFTERNOON INTO
TONIGHT...PRODUCING ADDITIONAL RAINFALL OVER THE REGION.

IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ069>071-061645-
/O.NEW.KFSD.FA.A.0002.060407T0000Z-060407T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...ORANGE CITY...
SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...LE MARS...
CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...WAKEFIELD...
PONCA...SOUTH SIOUX CITY...YANKTON...VERMILLION...
NORTH SIOUX CITY...ELK POINT
339 AM CDT THU APR 6 2006

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST 
  NEBRASKA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY IA...
  DICKINSON...IDA...OBRIEN...OSCEOLA...PLYMOUTH...SIOUX AND 
  WOODBURY IN NORTHEAST NEBRASKA...DAKOTA AND DIXON IN SOUTHEAST 
  SOUTH DAKOTA...CLAY SD...UNION AND YANKTON.

* FROM THIS EVENING THROUGH FRIDAY MORNING

* SHOWERS AND THUNDERSTORMS WHICH WILL DEVELOP OVER THE AREA LATER THIS
  AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING UP TO 2
  INCHES OF RAINFALL BY FRIDAY MORNING.

* THE COMBINATION OF HEAVY RAINFALL...SATURATED GROUND...AND
  SEVERAL STREAMS AND RIVERS AT OR NEAR FLOOD STAGE MAY PRODUCE
  NEW FLOODING...OR MAKE EXISTING FLOODING WORSE.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
4 follow-up statements
000 
WGUS63 KFSD 061608
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1108 AM CDT THU APR 6 2006

.LOW PRESSURE WILL MOVE THROUGH THE CENTRAL PLAINS TODAY AND
TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHEAST
NEBRASKA AND NORTHWEST IOWA LATE THIS AFTERNOON AND BECOME WIDESPREAD
THIS EVENING INTO TONIGHT. THIS ADDITIONAL RAINFALL ACROSS THE
AREA WILL AGITATE SSWOLLENRIVERS AND STREAMS ACROSS THE AREA.

IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ069>071-070015-
/O.CON.KFSD.FA.A.0002.060407T0000Z-060407T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...ORANGE CITY...
SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...LE MARS...
CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...WAKEFIELD...
PONCA...SOUTH SIOUX CITY...YANKTON...VERMILLION...
NORTH SIOUX CITY...ELK POINT
1108 AM CDT THU APR 6 2006

...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST 
  SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  IOWA...BUENA VISTA...CHEROKEE...CLAY IA...DICKINSON...IDA...
  OBRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY IN NORTHEAST 
  NEBRASKA...DAKOTA AND DIXON IN SOUTHEAST SOUTH DAKOTA...CLAY 
  SD...UNION AND YANKTON.

* FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING

* SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA LATER THIS
  AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING UP TO 2
  INCHES OF RAINFALL BY FRIDAY MORNING.

* THE COMBINATION OF HEAVY RAINFALL...SATURATED GROUND...AND 
  SEVERAL STREAMS AND RIVERS AT OR NEAR FLOOD STAGE MAY PRODUCE 
  NEW FLOODING...OR MAKE EXISTING FLOODING WORSE. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
BT
000 
WGUS63 KFSD 062037
FFAFSD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
337 PM CDT THU APR 6 2006

.LOW PRESSURE WILL MOVE THROUGH THE CENTRAL PLAINS TONIGHT.
THUNDERSTORMS WILL DEVELOP ACROSS NORTHEAST NEBRASKA AND
NORTHWEST IOWA LATE THIS AFTERNOON AND BECOME WIDESPREAD THIS
EVENING INTO TONIGHT. THIS ADDITIONAL RAINFALL ACROSS THE AREA
WILL AGITATE SWOLLEN RIVERS AND STREAMS ACROSS THE AREA.

IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ069>071-070445-
/O.EXT.KFSD.FA.A.0002.060407T0000Z-060407T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...ORANGE CITY...
SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...LE MARS...
CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...WAKEFIELD...
PONCA...SOUTH SIOUX CITY...YANKTON...VERMILLION...
NORTH SIOUX CITY...ELK POINT
337 PM CDT THU APR 6 2006

...FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
FRIDAY MORNING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST 
  SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  IOWA...BUENA VISTA...CHEROKEE...CLAY IA...DICKINSON...IDA...
  OBRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY IN NORTHEAST 
  NEBRASKA...DAKOTA AND DIXON IN SOUTHEAST SOUTH DAKOTA...CLAY 
  SD...UNION AND YANKTON.

* FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING

* SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA LATER 
  THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING UP TO 
  2 INCHES OF RAINFALL BY FRIDAY MORNING. 

* THE COMBINATION OF HEAVY RAINFALL...SATURATED GROUND...AND 
  SEVERAL STREAMS AND RIVERS AT OR NEAR FLOOD STAGE MAY PRODUCE 
  NEW FLOODING...OR MAKE EXISTING FLOODING WORSE. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
BT
000 
WGUS63 KFSD 070246
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
946 PM CDT THU APR 6 2006

.LOW PRESSURE OVER EASTERN NEBRASKA TONIGHT WILL CONTINUE TO
SPREAD RAIN AND THUNDERSTORMS OVER SOUTHEAST SOUTH DAKOTA...WITH
PRECIPITATION ALSO BECOMING WIDESPREAD IN NORTHWEST IOWA. RAIN
WILL BE HEAVY AT TIMES TONIGHT INTO EARLY FRIDAY MORNING. WET
GROUND AND ALREADY SWOLLEN RIVERS AND STREAMS MEANS THAT FLOODING
PROBLEMS MAY DEVELOP EVEN WITH ONLY MODERATELY HEAVY RAINFALL.
RAINFALL OF ONE OR TWO INCHES IS LIKELY IN MUCH OF THE FLOOD WATCH
AREA...BUT LOCALLY HEAVIER AMOUNTS COULD FALL.

IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ069>071-071100-
/O.CON.KFSD.FA.A.0002.000000T0000Z-060407T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...ORANGE CITY...
SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...LE MARS...
CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...WAKEFIELD...
PONCA...SOUTH SIOUX CITY...YANKTON...VERMILLION...
NORTH SIOUX CITY...ELK POINT
946 PM CDT THU APR 6 2006

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST 
  SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  IOWA...BUENA VISTA...CHEROKEE...CLAY IOWA...DICKINSON...IDA...
  OBRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY IN NORTHEAST 
  NEBRASKA...DAKOTA AND DIXON. IN SOUTHEAST SOUTH DAKOTA...CLAY 
  SOUTH DAKOTA...UNION AND YANKTON.

* THROUGH FRIDAY MORNING

* RAIN AND THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST SOUTH DAKOTA
  TONIGHT INTO FRIDAY MORNING...AND BECOME MORE WIDESPREAD AS WELL
  IN NORTHWEST IOWA. RAINFALL OF 1 TO 2 INCHES MAY BE
  WIDESPREAD...WITH ISOLATED 2 TO 3 INCH AMOUNTS POSSIBLE. THE
  RAIN SHOULD BEGIN TO DECREASE FROM THE NORTHWEST FRIDAY MORNING.

* THE COMBINATION OF HEAVY RAINFALL...SATURATED GROUND...AND 
  SEVERAL STREAMS AND RIVERS AT OR NEAR FLOOD STAGE MAY PRODUCE 
  NEW FLOODING...OR MAKE EXISTING FLOODING WORSE. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
WILLIAMS
000 
WGUS63 KFSD 070916
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
416 AM CDT FRI APR 7 2006

IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ069>071-071030-
/O.CAN.KFSD.FA.A.0002.000000T0000Z-060407T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...ORANGE CITY...
SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...LE MARS...
CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...WAKEFIELD...
PONCA...SOUTH SIOUX CITY...YANKTON...VERMILLION...
NORTH SIOUX CITY...ELK POINT
416 AM CDT FRI APR 7 2006

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST
NEBRASKA AND SOUTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. 

WHILE THERE WILL STILL BE ONGOING FLOODING OF A FEW STREAMS AND
CREEKS...ADDITIONAL RAINFALL OF A QUARTER TO A HALF AN INCH EARLY
THIS MORNING IS NOT EXPECTED TO CREATE ANY FLASH FLOODING OR ADD
TO THE EXISTING FLOODING. THE HEAVIEST RAIN ENDED UP FALLING
CLOSER TO INTERSTATE 90...WHERE AN INCH AND A HALF TO TWO AN A
HALF INCHES OF RAINFALL HAS FALLEN...WITH SOME ISOLATED REPORTS OF
OVER 3 INCHES.

PLEASE USE CAUTION WHILE TRAVELING THIS MORNING AS PONDING OF
WATER ON ROADWAYS IS LIKELY.

$$

08

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flood watch went out at Apr 6, 3:09 AM CDT, 30 minutes earlier.

Area forecast discussion, Apr 6, 3:09 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
309 AM CDT THU APR 6 2006

.DISCUSSION...
LOTS TO GET ORGANIZED THIS MORNING IN THE FIRST 24 HOURS. ELEVATED
INSTABILITY CONTINUES TO INCREASE ACROSS THE REGION VERY EARLY THIS
MORNING AS UPPER LEVEL JET PRESSES INTO OUR FAR WESTERN CWA BY ABOUT
12Z. BEST UPPER LEVEL FORCING WORKS FROM WEST TO EAST TODAY AND
REALLY FOCUSES IN ON SOUTHEAST CWA THIS AFTERNOON. COULD SEE SOME
ELEVATED HAILERS THIS MORNING BUT WILL NEED TO OVERCOME SOME
ELEVATED CIN AS WELL. AT THIS TIME...THE FAR SOUTHERN CWA APPEARS TO
HAVE THE BEST CHANCE TO BUST THE CIN. LOOKS LIKE NORTHEAST NEBRASKA
COULD BE A FOCAL POINT FOR DEVELOPMENT LATE THIS AFTERNOON...THEN
EVERYTHING SHOULD BLOSSOM AFTER THAT. WITH SATURATED GROUND/RIVER
ISSUES ALREADY AND A PRETTY GOOD POTENTIAL FOR LOCATIONS IN NW IA TO
RECEIVE A COUPLE OF INCHES OF RAIN...WILL ISSUE A FLASH FLOOD WATCH
FOR THAT AREA FOR TONIGHT INTO FRIDAY MORNING. 925-850MB MOISTURE
TRANSPORT VECTORS REALLY CRANK UP OVER THE AREA THIS EVENING...THEN
BEGIN TO WANE ON FRIDAY MORNING. LATEST SREF POPS FOR GREATER THAN
AN INCH OF QPF SHOW THAT AT 70% OF MEMBERS PRODUCE MORE THAN AN
INCH OF QPF IN NW IA...SO THIS BACKS UP THE FLOOD WATCH. AS FOR
SEVERE THREAT THIS AFTERNOON/EVENING...STILL LOOKS VERY GOOD FAR
SOUTHEAST AND WOULD PLAN ON A TOR WATCH COMING OUT SOMETIME AROUND
300-400 PM CDT. WHILE CURRENT THINKING IS THAT THE 15% PROBABILITY
OF TOR INTO SUX SHOULD BE LOWER WITH WARM FRONT EXPECTED TO BE
FARTHER SOUTH INTO NEBRASKA...CANNOT COMPLETELY RULE OUT A TORNADO
IN NE NEBRASKA/NW IA. 0-1KM EHI EXCEEDS 2 AND OTHER IMPORTANT
PARAMETERS LOOK DECENT AS WELL...BUT MODELS FAIRLY CLUTTERED BY
CONVECTION SO ANALYSIS DIFFICULT.

OTHERWISE...MOST PRECIP SHOULD BE GONE BY LATE FRIDAY
MORNING...SETTING UP A COOL A BREEZY FRIDAY...THEN QUICKLY
RECOVERING TEMPS INTO MONDAY. ANOTHER DECENT WAVE SUGGESTED BY
MONDAY AND MAY NEED TO INCREASE POPS A BIT MONDAY NIGHT INTO
TUESDAY.

&&

.AVIATION...
INCREASING LOW LEVEL MOISTURE BEING DRAWN INTO THE AREA FROM THE
CENTRAL/SOUTHERN PLAINS MAY PRODUCE SOME MVFR CIGS LATER TONIGHT AT
ALL TAF SITES. CHANCE OF ELEVATED TSRA INCREASING ALONG THE MISSOURI
RIVER... INCLUDING AT KSUX...AFTER 08Z...THEN EXPANDING INTO THE
KFSD/KHON AREAS CLOSER TO 10Z.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

IA...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR IAZ002-
     IAZ003-IAZ012-IAZ013-IAZ014-IAZ020-IAZ021-IAZ022-IAZ031-
     IAZ032.

MN...NONE.
NE...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR NEZ013-
     NEZ014.

SD...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR SDZ069-
     SDZ070-SDZ071.

&&

08
Hazardous weather outlook, Apr 5, 11:42 AM CDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1142 AM CDT WED APR 05 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1142 AM CDT WED APR 05 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TONIGHT...MAINLY
AFTER SUNSET...WITH THE BEST CHANCE FOR THUNDERSTORMS SOUTHWEST
OF A LINE FROM HURON...TO SIOUX FALLS...TO STORM LAKE. THE
GREATEST THREAT FROM ANY THUNDERSTORMS TONIGHT WILL BE HAIL UP TO
THE SIZE OF HALF DOLLARS.

FLOODING...
MINOR FLOODING WILL CONTINUE ALONG SOME RIVERS AND STREAMS FROM
SOUTHEAST SOUTH DAKOTA...INTO NORTHWEST IOWA AND SOUTHWEST
MINNESOTA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG THUNDERSTORMS WILL REDEVELOP AFTER 3 PM ON THURSDAY
AFTERNOON. THE STRONGEST THUNDERSTORMS WILL GENERALLY BE SOUTH OF
INTERSTATE 90...AND EAST OF A LINE FROM MITCHELL TO LAKE ANDES.
THE PRIMARY THREATS WITH THESE STORMS ARE HAIL TO THE SIZE OF
GOLF BALLS AND DAMAGING WINDS. AN ISOLATED TORNADO IS
POSSIBLE...BUT THE THREAT APPEARS LIMITED TO AREAS ALONG THE
LOWER MISSOURI RIVER VALLEY.

IN ADDITION...WITH RAIN POSSIBLE FROM TONIGHT INTO
FRIDAY...ALREADY SATURATED SOILS...AND MANY STREAMS AND RIVERS
REMAINING HIGH DUE TO RECENT RAINFALL...THERE WILL BE THE
POTENTIAL FOR ADDITIONAL FLOODING OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 8 PM...ESPECIALLY SOUTH
AND WEST OF A LINE FROM HURON...TO SIOUX FALLS...TO STORM LAKE.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

 JH

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:56 PM CDTWind AdvisoryFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more24 hr
Apr 6, 6:06 AM CDTSevere Thunderstorm WarningFSDAurora, Davison37 min

Nearby

Flood Watches in Iowa, 2006Flood Watches in South Dakota, 2006Flood Watches in Nebraska, 2006Every flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.